MAUDE Adverse Event Report: ENCORE MEDICAL L.P ALTIVATE REVERSE, HUMERAL STEM, SMALL SHELL, SZ 8X48MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ENCORE MEDICAL L.P ALTIVATE REVERSE, HUMERAL STEM, SMALL SHELL, SZ 8X48MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 533-08-048
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The agent reported "(dr said that the poly was extremely difficult to impact fully into the stem.Gender: female/age: 74)." the items were left in the patient, this event occurred near the patient.The incident did cause a 2 min delay in surgery, surgery was completed as intended, there was no risk or adverse event reported and the device was inspected prior to surgery and was found to be acceptable.Surgical devices condition can be determined while being used for its intended purpose.This incident does not indicate a product deficiency, failure or issue.No further action is deemed necessary at this time.A review of the device history records (dhr) revealed, when released for use, the item(s) met design and manufacturing requirements.Complaint database review showed no previous complaints with the same description of the event.This event is attributable to the poly being extremely difficult to impact fully into the stem.This is not an event associated with a product failure, malfunction or issue.
 
Event or Problem Description
Primary surgery - part left in patient.

Brand Name
ALTIVATE REVERSE, HUMERAL STEM, SMALL SHELL, SZ 8X48MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key16746688
Report Number1644408-2023-00492
Device Sequence Number19649643
Product Code KWS
UDI-Device Identifier00190446334965
UDI-Public00190446334965
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K190290
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number533-08-048
Device Catalogue Number533-08-048
Device Lot Number1491A1210
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Initial Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexFemale